Alert archive / Tennessee / River Flood Warnings in 2008
River Flood Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Mar 19, 2008, 2:45 PM CDT for Cheatham County, Tennessee. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2008, 2:45 PM CDT (19:45 UTC)
- Expired
- Mar 20, 2008, 3:23 AM CDT
- In force
- 13 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- Moderate
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Harpeth River near Kingston Springs (KINT1). The gauge peaked at 18.89 ft at Mar 19, 2008, 8:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KOHX 191945 FLWOHX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CDT WED MAR 19 2008 ...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MIDDLE TENNESSEE... HARPETH RIVER NEAR KINGSTON SPRINGS AFFECTING CHEATHAM COUNTY .RUNOFF FROM RAINFALL LAST NIGHT AND TODAY WILL CAUSE THE HARPETH RIVER NEAR KINGSTON SPRINGS TO RISE ABOVE FLOOD STAGE THIS EVENING AND TONIGHT. AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX. TNC021-200745- /O.NEW.KOHX.FL.W.0002.080319T1946Z-080321T0100Z/ /KINT1.2.ER.080319T1946Z.080320T0600Z.080320T1900Z.NO/ 245 PM CDT WED MAR 19 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD WARNING FOR THE HARPETH RIVER NEAR KINGSTON SPRINGS * FROM THIS AFTERNOON UNTIL THURSDAY EVENING * AT 02PM WEDNESDAY THE STAGE WAS...14.9 FEET * MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 15.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 18.5 FEET BY MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * AT 20.0 FEET...FLOOD WATERS WILL OVERFLOW THE LEFT BANK OF THE RIVER AND APPROACH PINNACLE HILL ROAD, AND EAST KINGSTON SPRINGS ROAD. SEVERAL SECONDARY ROADS NEAR THE RIVER BECOME IMPASSIBLE $$
2 follow-up statements
000 WGUS44 KOHX 200109 FLWOHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 809 PM CDT WED MAR 19 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE.. HARPETH RIVER NEAR KINGSTON SPRINGS AFFECTING CHEATHAM COUNTY .RECENT RAINFALL HAS LED TO SIGNIFICANT RISES ON AREA RIVERS AND STREAMS. RIVER LEVELS WILL REMAIN HIGH THROUGH TONIGHT...THEN SUBSIDE ON WEDNESDAY. AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX. TNC021-201309- /O.CON.KOHX.FL.W.0002.000000T0000Z-080321T0100Z/ /KINT1.2.ER.080319T1932Z.080320T0030Z.080320T1900Z.NO/ 809 PM CDT WED MAR 19 2008 THE FLOOD WARNING CONTINUES FOR THE HARPETH RIVER NEAR KINGSTON SPRINGS * UNTIL EARLY THURSDAY AFTERNOON * AT 08PM WEDNESDAY THE STAGE WAS 18.9 FEET * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 15.0 FEET * THE RIVER WILL CREST TONIGHT THEN FALL BELOW FLOOD STAGE BY EARLY TOMORROW AFTERNOON. * AT 20.0 FEET...FLOOD WATERS WILL OVERFLOW THE LEFT BANK OF THE RIVER AND APPROACH PINNACLE HILL ROAD, AND EAST KINGSTON SPRINGS ROAD. SEVERAL SECONDARY ROADS NEAR THE RIVER BECOME IMPASSIBLE. $$
000 WGUS44 KOHX 200823 FLWOHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 315 AM CDT THU MAR 20 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE... HARPETH RIVER NEAR KINGSTON SPRINGS AFFECTING CHEATHAM COUNTY .AT 2 AM CDT...THE HARPETH RIVER AT KINGSTON SPRINGS HAD FALLEN TO 12.9 FEET WHICH IS BELOW THE FLOOD STAGE OF 15.0 FEET. THE RIVER CRESTED AT 18.9 FEET AT 8 PM CDT WEDNESDAY EVENING. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX. TNC021-200853- /O.CAN.KOHX.FL.W.0002.000000T0000Z-080321T0100Z/ /KINT1.2.ER.080319T1932Z.080320T0100Z.080320T0603Z.NO/ 323 AM CDT THU MAR 20 2008 THE FLOOD WARNING IS CANCELLED FOR THE HARPETH RIVER NEAR KINGSTON SPRINGS * UNTIL THIS EVENING * AT 02AM THURSDAY THE STAGE WAS 12.9 FEET * FLOOD STAGE IS 15.0 FEET $$ BOBBY BOYD
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Mar 19, 9:09 AM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Mar 19, 9:09 AM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 909 AM CDT WED MAR 19 2008 .DISCUSSION... PLAN FOR TODAY WILL BE TO ALLOW THE WIND ADVISORY OVER THE PLATEAU TO EXPIRE AT NOON. CURRENTLY THE COLD FRONT STRETCHES ACROSS MIDDLE TN...GENERALLY FROM NC MIDDLE TN SOUTHWESTWARD INTO FAR NORTHERN MS. AREAS NORTHWEST OF THE FRONT ARE UNLIKELY TO SEE ANY SEVERE WEATHER FOR THE REST OF TODAY. AREAS TO THE SOUTH ARE STILL UNDER THE GUN ALTHOUGH STRONG OR SEVERE STORMS ARE NOT NOTED CURRENTLY. WILL ISSUE A COUPLE OF UPDATES...THE FIRST ONE WILL GO OUT WITHIN THE NEXT HOUR AND WILL CONCENTRATE ON REMOVING THE SEVERE WEATHER THREAT FOR SOME ZONES. I MIGHT EVEN REDUCE POPS ALTHOUGH THE UPPER SYSTEM IS STILL TO OUR WEST AND SHOWER ACTIVITY IS OCCURRING OVER AR AND WESTERN TN. WILL LIKELY REDUCE POPS DOWN TO THE LIKELY CATEGORY FROM CONDITIONAL AS THE DAY MOVES ON. THE SECOND UPDATE WILL GO OUT AROUND NOON AS THE WIND ADVISORY EXPIRES ACROSS THE PLATEAU. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON CDT TODAY FOR TNZ010-011-031>034-065- 066-078>080. && 21
In the hours before
Special weather statement, Mar 19, 1:24 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 124 PM CDT WED MAR 19 2008 TNZ010-011-028-030>034-061>065-075-077-078-191930- BEDFORD-CANNON-CLAY-COFFEE-DEKALB-FENTRESS-JACKSON-MARSHALL-OVERTON- PICKETT-PUTNAM-RUTHERFORD-SMITH-WARREN-WHITE-WILSON- 124 PM CDT WED MAR 19 2008 ...STRONG THUNDERSTORMS WERE AFFECTING BEDFORD...CANNON...CLAY... COFFEE...DEKALB...FENTRESS...JACKSON...MARSHALL...OVERTON... PICKETT...PUTNAM...RUTHERFORD...SMITH...WARREN...WHITE AND WILSON COUNTIES... AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF GAINESBORO TO 7 MILES SOUTH OF WATERTOWN TO LEWISBURG...MOVING EAST AT 45 MPH. PEOPLE IN CANNON...CENTRAL MARSHALL...DEKALB...JACKSON...NORTHERN BEDFORD...NORTHWESTERN COFFEE...NORTHWESTERN WARREN...NORTHWESTERN WHITE...OVERTON...PICKETT...PUTNAM...SMITH...SOUTHEASTERN RUTHERFORD...SOUTHEASTERN WILSON...SOUTHERN CLAY AND WESTERN FENTRESS COUNTIES...INCLUDING THE CITIES OF CARTHAGE...MURFREESBORO... GORDONSVILLE...LEWISBURG...GAINESBORO...CELINA...WOODBURY...BAXTER... SMITHVILLE AND LIVINGSTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. REPORTS OF DAMAGED OUTBUILDINGS AND SMALL TREES BLOWN HAVE BEEN RECEIVED ALONG THIS LINE OF STORMS. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:27 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 48 min |
| Mar 19, 2:57 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 33 min |
| Mar 19, 10:15 AM CDT | River Flood Advisory | OHX | Perry | 24 hr |
| Mar 19, 10:15 AM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 24 hr |
| Mar 19, 11:25 AM CDT | Areal Flood Advisory | OHX | Davidson, Hickman, Macon, Smith, Sumner, Trousdale and 2 more | 115 days |
| Mar 19, 1:37 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Pickett, Putnam | 38 min |
| Mar 19, 2:01 PM CDT | Tornado Warning | OHX | Cannon, DeKalb | 29 min |
| Mar 19, 2:15 PM CDT | Tornado Warning | OHX | Cannon, DeKalb, Warren, White | 30 min |
| Mar 19, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Putnam | 26 min |
| Mar 19, 2:49 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 26 min |
| Mar 19, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 23 min |
| Mar 19, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren | 33 min |
| Mar 19, 3:18 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 27 min |
Nearby
River Flood Warnings in Tennessee, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.